MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM SCREWDRIVER BLADE WITH HOLDING SLEEVE, SHORT; SCREWDRIVERS

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 1.5MM/2.0MM SCREWDRIVER BLADE WITH HOLDING SLEEVE, SHORT; SCREWDRIVERS
Model Number 314.67
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device used in a veterinary case - no patient information will be reported.Device is not expected to be returned for manufacturer review/investigation.Product was not returned.Device history records review has been requested.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an fracture repair, a handle with mini quick coupling was not locking into the handle.It was noted that it fits on the shaft fine, but the sleeve will not grasp.The issue happened during the initial implant surgery.The procedure was completed successfully with a surgical delay of approximately sixty (60) minutes.There was no impact to the patient.This report is for one (1) screwdriver blade with holding sleeve.This is report 1 of 2 for (b)(4).
 
Event or Problem Description
This report is for one (1) screwdriver blade with holding sleeve.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: corrected data- b5 device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
This is report 1 of 2 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h4, h6: a device history record (dhr) review was conducted: part: 314.670, lot: l463449, manufacturing site: haegendorf, release to warehouse date: 27.Sep.2017.The device history record shows this lot of (b)(4) pieces was processed through the normal manufacturing and inspection operations with no rework or nonconformities noted.This lot met all dimensional, visual and functional criteria at the time of release with no issues documented during the manufacturing process.Review of the device history record showed that there were no issues during the manufacture of this product which would contribute to this complaint condition.H3, h6: a product investigation was conducted.Visual inspection: the instrument was received at us cq with no visual defects.The part looks slightly worn but overall looks like it is in good condition.Functional test:a functional test could not be performed since only the screwdriver blade was returned by itself without the mating handle.The complaint is not able to be replicated therefore the complaint of the instrument not locking with the handle cannot be confirmed.Dimensional inspection: drawing se_006534 rev aa specifications:shaft ø: 2.35 +0/-0.016 mm distal tip width: 1.8 +0/-0.06 mm measured dimensions:ø: 2.34 mm; conforming width: 1.78 mm; conforming document/specification review: the relevant drawing(s) was reviewed; no design or manufacturing defect or deficiency was observed during the investigation.A device history review, was performed for the returned instrument¿s lot number, and no ncrs, no mrrs or complaint-related issues were identified with the lot number which may have contributed to the complaint condition investigation conclusion: the complaint condition is not confirmed as the instrument was received with no visual defects.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that any misalignment could have led to the complaint condition.During this investigation no product design or manufacturing issues were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.B5: updated complaint description and added concomitant device.B4, g4: date received by manufacturer was inadvertently reported as november 14, 2018 on initial medwatch report.The correct date should have been october 31, 2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on an unknown date, during an initial implant to repair a fracture, a handle with mini quick coupling was not locking into the handle.It was noted that it fits on the shaft fine, but the sleeve will not grasp.It was also reported that the screwdriver was not grabbing screws.The procedure was completed successfully with a surgical delay of approximately sixty (60) minutes.There was no impact to the patient.It was further reported that devices were not working appropriately since they have had them.Concomitant device reported: unknown screws (part # unknown, lot # unknown, quantity unknown).

Brand Name
1.5MM/2.0MM SCREWDRIVER BLADE WITH HOLDING SLEEVE, SHORT
Common Device Name
SCREWDRIVERS
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key8189834
Report Number2939274-2018-55520
Device Sequence Number1900298
Product Code HXX
UDI-Device Identifier10887587037592
UDI-Public(01)10887587037592
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 11/14/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number314.67
Device Catalogue Number314.67
Device Lot NumberL463449
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/08/2019
Initial Date Received by Manufacturer 11/14/2018
Supplement Date Received by Manufacturer01/08/2019
01/11/2019
01/29/2019
04/18/2019
Initial Report FDA Received Date12/21/2018
Supplement Report FDA Received Date01/11/2019
01/14/2019
01/30/2019
04/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1